Skip to main content
Dryad logo

Clinical and radiologic features of pediatric opioid use‐associated neurotoxicity with cerebellar edema (POUNCE) syndrome

Citation

Kim, David Dongkyung; Prasad, Asuri Narayan (2020), Clinical and radiologic features of pediatric opioid use‐associated neurotoxicity with cerebellar edema (POUNCE) syndrome, Dryad, Dataset, https://doi.org/10.5061/dryad.dfn2z34wh

Abstract

A 20-month-old boy weighing 15 kg underwent a successful surgery for hypospadias under general anesthesia. Before discharge, he was given a 2 mg dose of oral morphine. His parents reportedly administered a 3 mg dose of oral morphine at home 2 hours later. Three hours later, he appeared drowsy and was put to bed. The next morning, approximately 14 hours later, he was not arousable and the ambulance was called. His oxygen saturation was at 94%, blood pressure at 90/60, and had decreased level of consciousness with poor respiratory effort. His blood venous gas showed pH = 6.91, PCO2 = 115 mm Hg, PO2 = 21 mm Hg, and bicarbonate of 22 mmol/L. He had pinpoint pupils and abnormal dystonic posturing. He was given naloxone 0.15 mg twice, 1 hour apart, with no effect, and he was then intubated.

Usage Notes

This is the supplementary data for the article "Clinical and radiological features of pediatric opioid use-associated neurotoxicity with cerebellar edema (POUNCE) syndrome" with a table containing a summary of previous English-language cases of POUNCE syndrome with bilateral cerebellar involvement.